Alert archive / West Virginia / Wind Advisories in 2026

Wind Advisory 6, NWS Charleston, WV

March 15, 20264 states

NWS Charleston, WV issued this wind advisory at Mar 15, 2026, 1:47 PM EDT for 4 states. It took effect at Mar 16, 2026, 12:00 AM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 1:47 PM EDT (17:47 UTC)
In effect from
Mar 16, 2026, 12:00 AM EDT
Expired
Mar 17, 2026, 9:31 AM EDT
In force
34 hr
Issued by
NWS Charleston, WV
All 49 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WWUS71 KRLX 151747
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
147 PM EDT Sun Mar 15 2026

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-160330-
/O.NEW.KRLX.WI.Y.0006.260316T0400Z-260316T1500Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest
Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Grayson, Elizabeth, Craigsville,
Middlebourne, Ripley, Kenova, Parkersburg, Vienna, Elkins,
Flatwoods, Hurricane, Gary, Welch, Sophia, Oak Hill, Meadow
Bridge, War, Fayetteville, Russell, Jackson, Williamson,
McArthur, New Lexington, Carter Caves State Park, Athens, Breaks
Interstate Park, Grafton, Marlinton, Ashland, Marietta, Harts,
Paden City, Somerset, Gallipolis, Chapmanville, Clarksburg, Teays
Valley, McConnelsville, Grayson Lake State Park, Stockport,
Belpre, St. Marys, Montgomery, Man, Clay, Lake Vesuvius, Wayne,
Pennsboro, Point Pleasant, Spencer, Burnsville, Louisa,
Glenville, Clintwood, Mullens, Pineville, Weston, Bradley, New
Haven, Hurley, Bridgeport, Wellston, Gassaway, Cowen,
Summersville, Ravenswood, Raceland, South Charleston, Holly River
State Park, Cannonsburg, Charleston, Sistersville, Madison,
Oceana, Richwood, Grantsville, Harrisville, Prosperity, Webster
Springs, Ironton, South Point, Hamden, Huntington, Ceredo, West
Union, Birch River, Alum Creek, Belington, Vansant, Davenport,
Crooksville, Hamlin, Philippi, Beckley, Buckhannon, Grundy, Saint
Albans, Olive Hill, Logan, Belmont, Sutton, Yatesville Lake State
Park, and Pomeroy
147 PM EDT Sun Mar 15 2026

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT 
MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio, southwest 
  Virginia, and central, northeast, northern, southeast, southern, 
  and western West Virginia.

* WHEN...From midnight tonight to 11 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected just ahead 
  of, coincident with, and just behind the cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

WVZ523-526-160330-
/O.NEW.KRLX.WI.Y.0006.260316T0400Z-260317T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
147 PM EDT Sun Mar 15 2026

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From midnight tonight to 2 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

JP
6 follow-up statements
265 
WWUS71 KRLX 160229
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1029 PM EDT Sun Mar 15 2026

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-161030-
/O.CON.KRLX.WI.Y.0006.260316T0400Z-260316T1500Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest
Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Madison, Hamden, Pomeroy, Grundy,
McConnelsville, Kenova, Charleston, Gassaway, Bradley, Oak Hill,
Grantsville, Vienna, Richwood, Spencer, Yatesville Lake State
Park, Somerset, Lake Vesuvius, Teays Valley, Philippi, Glenville,
Raceland, Ashland, Clarksburg, Summersville, Gary, South
Charleston, Gallipolis, Clay, Hurricane, Montgomery, Harrisville,
Louisa, New Haven, Breaks Interstate Park, Wellston, Olive Hill,
Cannonsburg, Burnsville, Huntington, Parkersburg, Carter Caves
State Park, McArthur, West Union, Ceredo, Williamson, Bridgeport,
Point Pleasant, Birch River, Hurley, Marlinton, Elkins,
Belington, Webster Springs, Elizabeth, Oceana, New Lexington, St.
Marys, Ironton, Middlebourne, Clintwood, Grayson Lake State Park,
Fayetteville, Beckley, Crooksville, Paden City, Jackson, Wayne,
Saint Albans, Cowen, Pineville, Sutton, Ripley, South Point,
Grafton, Logan, War, Stockport, Flatwoods, Mullens, Marietta,
Man, Grayson, Harts, Craigsville, Sistersville, Alum Creek, Holly
River State Park, Russell, Pennsboro, Meadow Bridge, Sophia,
Hamlin, Welch, Belpre, Prosperity, Weston, Belmont, Vansant,
Chapmanville, Athens, Buckhannon, Ravenswood, and Davenport
1029 PM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio, southwest 
  Virginia, and central, northeast, northern, southeast, southern, 
  and western West Virginia.

* WHEN...Until 11 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected just ahead 
  of, coincident with, and just behind the cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

WVZ523-526-161030-
/O.CON.KRLX.WI.Y.0006.260316T0400Z-260317T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1029 PM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

20
696 
WWUS71 KRLX 161018
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
618 AM EDT Mon Mar 16 2026

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-161500-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-260316T1500Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest
Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Williamson, Pomeroy, Crooksville,
Middlebourne, Kenova, Davenport, Montgomery, Ripley, Alum Creek,
Holly River State Park, Carter Caves State Park, New Haven,
Wellston, Athens, Lake Vesuvius, Summersville, Grayson,
Prosperity, Madison, Teays Valley, Elizabeth, Marlinton,
Philippi, Welch, South Charleston, Ironton, Hamden, Wayne,
Sophia, Huntington, Vienna, Cannonsburg, Mullens, Ravenswood,
Ashland, Grayson Lake State Park, Ceredo, Harrisville,
Craigsville, Gallipolis, Point Pleasant, Paden City, Glenville,
Cowen, Belpre, Burnsville, Clay, Sistersville, New Lexington,
Fayetteville, Hamlin, Webster Springs, Olive Hill, Jackson,
Grundy, Man, Grafton, Clarksburg, Gary, Weston, Marietta,
McConnelsville, Stockport, Parkersburg, Belmont, Pineville,
Beckley, Richwood, South Point, Pennsboro, Somerset, Yatesville
Lake State Park, Sutton, Buckhannon, War, St. Marys, Clintwood,
Hurricane, Flatwoods, Russell, Saint Albans, Bridgeport,
Gassaway, West Union, Oak Hill, Spencer, Meadow Bridge, Bradley,
Logan, Raceland, Oceana, Louisa, McArthur, Vansant, Charleston,
Elkins, Harts, Hurley, Belington, Birch River, Chapmanville,
Breaks Interstate Park, and Grantsville
618 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to around 45 mph 
  expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio, southwest 
  Virginia, and central, northeast, northern, southeast, southern, 
  and western West Virginia.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

WVZ523-526-161830-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-260317T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
618 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

TRM
495 
WWUS71 KRLX 161450
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1050 AM EDT Mon Mar 16 2026

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-161600-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-260316T1500Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-Northwest
Webster-Southeast Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Chapmanville, Point Pleasant, Ravenswood,
Olive Hill, Montgomery, Gallipolis, Hamden, Kenova, West Union,
Stockport, South Charleston, Vansant, Grayson Lake State Park,
Marlinton, Prosperity, Weston, South Point, Athens, Ashland, New
Lexington, Sophia, Man, Sistersville, Craigsville, Marietta,
Yatesville Lake State Park, Bradley, Belington, Hurricane, Lake
Vesuvius, McArthur, Pineville, Charleston, Louisa, Williamson,
Fayetteville, Clintwood, Carter Caves State Park, Oceana,
Russell, Ripley, Clarksburg, Burnsville, Pennsboro, Davenport,
Wayne, Summersville, New Haven, Gary, Jackson, Madison,
Glenville, Hurley, Ceredo, Teays Valley, Gassaway, Raceland,
Buckhannon, Breaks Interstate Park, Logan, Sutton, Somerset, St.
Marys, Holly River State Park, Elkins, Belpre, Vienna, Cowen,
Huntington, Ironton, Beckley, Grayson, Harts, Spencer, Richwood,
Harrisville, Crooksville, Wellston, Clay, Belmont, Meadow Bridge,
Grundy, Birch River, Elizabeth, Pomeroy, Parkersburg, Saint
Albans, Philippi, Grafton, Bridgeport, Flatwoods, Hamlin,
Grantsville, Cannonsburg, Webster Springs, Middlebourne, Welch,
Paden City, Alum Creek, Oak Hill, McConnelsville, Mullens, and
War
1050 AM EDT Mon Mar 16 2026

...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

While breezy to gusty winds will continue through the day, the 
threat for Advisory level wind gusts has ended.

$$

WVZ523-526-162300-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-260317T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1050 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

GW
508 
WWUS71 KRLX 162248
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
648 PM EDT Mon Mar 16 2026

WVZ523-526-170600-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-260317T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
648 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

20
236 
WWUS71 KRLX 170559
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
159 AM EDT Tue Mar 17 2026

WVZ523-526-171400-
/O.EXT.KRLX.WI.Y.0006.000000T0000Z-260317T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
159 AM EDT Tue Mar 17 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

TRM
783 
WWUS71 KRLX 171331
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
931 AM EDT Tue Mar 17 2026

WVZ523-526-171445-
/O.CAN.KRLX.WI.Y.0006.000000T0000Z-260317T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
931 AM EDT Tue Mar 17 2026

...WIND ADVISORY IS CANCELLED...

The threat for wind gusts of criteria strength has ended. Breezy 
conditions will continue throughout the day.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 5:46 AM EDT, 8 hours 1 minute earlier. Its key messages:

  • 1. A strong cold front will cross the region late Sunday night into Monday morning, bringing a threat of damaging wind gusts and isolated tornadoes despite limited instability. 2. Temperatures will crash on Monday, transitioning rain to snow. Light snow accumulations are expected in the Northeast Mountains Monday night. A dusting possible for the lowlands by Monday evening. 3. A widespread hard freeze is expected Monday night through Tuesday night, posing a significant hazard to any very early season vegetation that has emerged.
Area forecast discussion, Mar 15, 5:46 AM EDT, 8 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston WV
546 AM EDT Sun Mar 15 2026

.WHAT HAS CHANGED...
TDs were lowered for this afternoon to reflect a drier airmass
until additional moisture arrives later in the day. Wind gusts
were increased today and especially tonight into Monday. Snow
amounts have increased for the mountains and there is an
increasing chance for light snow accumulations on grassy
surfaces in the lowlands by later Monday afternoon into Monday
evening.

0538 AM Aviation Updated below...

&&

.KEY MESSAGES...
1. A strong cold front will cross the region late Sunday night
into Monday morning, bringing a threat of damaging wind gusts
and isolated tornadoes despite limited instability.

2. Temperatures will crash on Monday, transitioning rain to
snow. Light snow accumulations are expected in the Northeast
Mountains Monday night. A dusting possible for the lowlands by
Monday evening.

3. A widespread hard freeze is expected Monday night through
Tuesday night, posing a significant hazard to any very early
season vegetation that has emerged.

&&

.DISCUSSION...
KEY MESSAGE 1...

Little has changed with the forecast of the potent cold front
that crosses the region tonight (Sunday night) into Monday
morning. While we did not issue a wind adv overnight, its
increasingly likely an SPS/wind adv will be issued this
afternoon to account for the passage of the front. Regardless of
how strong/severe the thunderstorms are as they cross the area,
mechanical mixing along the frontal bndry could easily mix
strong winds gusts to the sfc.

As mentioned in the previous AFD, MLCAPE is negligible, but a
strong LLJ of 55-70 kts will enhance any wind associated with
thunderstorms or heavier showers along the frontal bndry. There
remains an isolated tornado threat along the line of convection/QLSC,
but the best chance for that will be across NE KY and SE OH and
then again with the reinvigorating QLCS in the extreme eastern
portion of the CWA late Monday morning.

Current timing for the front is roughly 3-5am across NE KY and
SE OH, 5-8am for SW VA and the rest of WV. There could be an
additional developing line of convection or reinvigorating of
the QLCS/line of convection late morning across the mtns as it
moves east from WV into western VA.

KEY MESSAGE 2...

As the cold front crosses the region, temps will plummet from
the lower 60s/50s early Monday morning to 30s/40s by later
afternoon. Rain will change to snow as temps drop with light
snow accumulations in the mtns. 1-4 inches of snow is likely in
the mtns, with and inch or so in the foothills. The lowlands are
a little tricker. There are some solutions which show an
additional precip shield ride north post frontal bndry, thus
extending more of the synoptic precip before transitioning to
lake enhanced snow showers. If this solution were to occur,
there could be a quicker changeover east of I-77 with a more
rapid temp drop due to dynamical cooling. This could result in
a slushy coating up to 1 inch of snow on grassy/elevated
surfaces late afternoon into early evening. Some of the higher
ridges could see closer to two inches of snow. Current probs of
up to 1 inch of snow for the lowlands, generally east of I-77,
is around 30 percent. While snow has been trending up for the
lowlands, its important to remember this will be during the late
afternoon with a much higher sun angle and warm ground surfaces,
thus limiting impacts.

It is possible an eventual winter weather advisory could be
needed for Monday evening into Tuesday morning for at least the
mtns and to a lesser extent the foothills, but confidence is
too low at this point. With plummeting temperatures and the
possibility for heavier lake enhanced snow showers/squalls,
could create at least a few roadway impacts as the sun goes
down. Even in the lowlands, untreated roads Monday night into
Tuesday morning could see patchy slick conditions. This will
need to be watched through the day.

KEY MESSAGE 3...

The influx of arctic air will bring a prolonged period of sub-
freezing temperatures to the region. By Tuesday morning, low
temperatures will fall into the mid-teens to lower 20s across
the lowlands, and into the single digits in the Northeast
Mountains. High pressure building in Tuesday night will promote
another night of excellent radiational cooling. This hard freeze
will be damaging to unprotected sensitive early-season
vegetation that has emerged with recent warm and wet conditions.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
LLWS this morning for some TAF locales, before SFC winds
increase later this morning. Expect breezy SE winds between
12-18 kts with gusts 27-33kts this afternoon and into the
evening. Stronger gusts in excess of 40 kts possible along the
frontal bndry early Monday morning, with localized wind gusts
around 50 kts in any severe thunderstorm. Rain changes to snow
Monday afternoon from west to east with MVFR/IFR CIGs/VSBYs
possible from rain and/or snow.

Snow showers continue into Monday night and likely into Tuesday
morning with additional reductions to CIGs/VSBYs possible in
heavier snow showers.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...
Stronger wind gusts are possible, especially along the frontal
bndry, heavier showers, and thunderstorms.

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z MONDAY...
IFR possible in rain/snow showers on Monday into Tuesday
morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

DISCUSSION...JRM
AVIATION...JRM

Nearby

Wind Advisories in West Virginia, 2026Wind Advisories in Ohio, 2026Wind Advisories in Kentucky, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.